Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 36, NWS Kansas City, MO

April 22, 2008Jackson County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Apr 22, 2008, 2:52 AM CDT for Jackson County, Missouri. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 22, 2008, 2:52 AM CDT (07:52 UTC)
Expired
Apr 22, 2008, 3:15 AM CDT
In force
23 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

County Jackson County, MO

The radar

The Pleasant Hill radar (KEAX), 31 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 22, 3:13 AM CDTHAIL 1Blue Springs, MOMOSTLY PEA SIZE WITH A FEW QUARTER SIZE HAILSTONES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 7.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2008-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1388 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2008-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1388 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1301 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 220752
SVREAX
MOC095-220815-
/O.NEW.KEAX.SV.W.0036.080422T0752Z-080422T0815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
252 AM CDT TUE APR 22 2008

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN JACKSON COUNTY IN WEST CENTRAL MISSOURI

* UNTIL 315 AM CDT

* AT 251 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM PRODUCING WALNUT SIZE HAIL.  THIS STORM WAS LOCATED   
  NORTH OF RAYTOWN...AND MOVING EAST AT 31 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAKE TAPAWINGO BY 305 AM CDT.
  BLUE SPRINGS BY 310 AM CDT.
  6 MILES NORTHWEST OF GRAIN VALLEY BY 315 AM CDT.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 3917 9422 3900 9418 3896 9454 3911 9454
TIME...MOT...LOC 0752Z 257DEG 27KT 3905 9446

$$

21
2 follow-up statements
000 
WWUS53 KEAX 220801
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
301 AM CDT TUE APR 22 2008

MOC095-220815-
/O.CON.KEAX.SV.W.0036.000000T0000Z-080422T0815Z/
JACKSON MO-
301 AM CDT TUE APR 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
JACKSON COUNTY UNTIL 315 AM CDT...

AT 300 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR LAKE TAPAWINGO...OR NEAR
INDEPENDENCE...MOVING EAST AT 36 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GRAIN VALLEY BY 310 AM CDT.

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 3917 9422 3911 9421 3909 9421 3908 9420
      3900 9418 3898 9446 3911 9448
TIME...MOT...LOC 0801Z 260DEG 31KT 3906 9434

$$

21
000 
WWUS53 KEAX 220812
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
312 AM CDT TUE APR 22 2008

MOC095-220822-
/O.EXP.KEAX.SV.W.0036.000000T0000Z-080422T0815Z/
JACKSON MO-
312 AM CDT TUE APR 22 2008

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL JACKSON COUNTY WILL
EXPIRE AT 315 AM CDT...

AT 311 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 3917 9422 3911 9421 3909 9421 3908 9420
      3900 9418 3898 9446 3911 9448
TIME...MOT...LOC 0812Z 260DEG 31KT 3907 9422

$$

21

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 1:57 AM CDT, 55 minutes earlier.

Area forecast discussion, Apr 22, 1:57 AM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
157 AM CDT TUE APR 22 2008

.DISCUSSION...
WILL LET WATCH GO. MAY STILL HAVE SOME ISOLATED SEVERE STORMS THE
REST OF THE NIGHT WITH HAIL TO ONE INCH THE MAIN THREAT.

PC

&&

.PREVIOUS DISCUSSION...
/725 PM CDT MON APR 21 2008/
LINE OF TOWERING CU ALONG CONVERGENCE/CONFLUENCE BOUNDARY FROM WEST
OF TOPEKA TO JUST WEST OF EMPORIA BEGINNING SHOW BETTER VERTICAL
DEVELOPMENT...AND TRYING TO BREAK THROUGH CAPPING INVERSION.
CONTINUED DEVELOPMENT MAY EVENTUALLY BE AIDED BY VERY LEADING EDGE
OF SHORTWAVE PROGRESSING EAST THROUGH SRN COLORADO...AND WEAK
MIDLEVEL CAA. ALTHOUGH FREEZING LEVELS ARE QUITE HIGH (12.5K-13K
FT)...RATHER STEEP MIDLEVEL LAPSE RATES (AROUND 8 C/KM) AND CAPES
200-400 J/KG IN THE HAIL GROWTH REGION OF -10C TO -30C WOULD SUPPORT
MARGINALLY SEVERE HAIL IN THE STRONGEST UPDRAFT. SOME QUESTIONS
STILL REMAIN REGARDING THE ABILITY FOR ANY UPDRAFTS TO MAINTAIN
INTENSITY AND INTEGRITY WITH DEEP LAYER SHEAR ONLY JUST EXCEEDING
30KT...AND EXPECTED MORE PULSE MULTICELLULAR CHARACTERISTICS. IF A
SUSTAINED UPDRAFT CAN BE MAINTAINED AS THE CONVECTION ENTERS THE
CWA...PRELIMINARY CRITERIA FOR SEVERE HAIL WOULD BE 50 DBZ TO AROUND
30-35K FT AND 60 DBZ TO 20-25K FT. WHILE TEMPERATURE/DEWPOINT
SPREADS...MIDLEVEL DRY AIR...AND DCAPES IN EXCESS OF 1000 J/KG WOULD
SUPPORT THE POSSIBILITY OF THUNDERSTORM WINDS REACHING SEVERE
CRITERIA...NOCTURNAL COOLING AND FURTHER SATURATION AND COOLING OF
THE MIDLEVEL MAY PRECLUDE A SIGNIFICANT WIND DAMAGE THREAT.
OVERALL...SEVERE THREAT APPEARS TO BE QUITE MARGINAL AND CONDITIONAL
GIVEN OVERALL ATMOSPHERIC CONDITIONS...HOWEVER SEVERE WATCH WILL BE
IN EFFECT UNTIL 07Z (SEE STLWCNEAX FOR DETAILS).

21

/455 PM CDT MON APR 21 2008/
21Z SFC ANALYSIS INDICATES SFC FRONT HAS MOVED TO A
MARYVILLE TO TOPEKA LINE...WITH SOME INCREASED FORWARD ACCELERATION
NOTED...AS FORECAST BY THE 18Z NAM-WRF. MESOANALYSIS ALSO INDICATES
MODEST SFC CONVERGENCE ALONG THE FRONTAL BOUNDARY...WITH THE
GREATEST MAGNITUDE NEAR THE FRONTAL SEGMENT NEAR EMPORIA...WITH
LOWER 60 DEWPOINTS INTERSECTING THE BOUNDARY. HOWEVER...700 MB
ANALYSIS STILL SHOWS STOUT CAPPING INVERSION WITH +8C BUBBLE
COVERING MUCH OF THE WARM SECTOR ALONG THE KANSAS/MISSOURI
BORDER...SIGNIFICANTLY LIMITING THE DEPTH OF CONVECTIVE ELEMENTS.
PREFRONTAL MLCAPES ANALYZED BETWEEN 500 AND 1000 J/KG WITH A FAIR
AMOUNT OF CIN REMAINING DUE TO THE WARM NOSE.

VERY LITTLE CHANGE IN THINKING FROM THE PREVIOUS DISCUSSION
REGARDING CONVECTIVE INITIATION AND STORM MODE. PRIMARILY FOCUSING
ON TWO MAIN AREAS FOR THE NEXT COUPLE HOURS FOR STORM FORMATION 1)
COINCIDING WITH THE STRONGEST LOW LEVEL CONVERGENCE OVER CNTRL
KANSAS ALONG THE WRN EDGE OF THE WARM LAYER WHERE SOME WEAK MIDLEVEL
CAA SHOULD LEAD TO MORE MARGINAL DESTABILIZATION ALONG AN BEHIND THE
SFC FRONT AND IN CONJUNCTION WITH THE 850 MB FRONT...AND 2) OVER FAR
NWRN MISSOURI AND ERN NEBRASKA/SWRN IOWA ON THE NRN PERIPHERY OF THE
MIDLEVEL CAPPING IN AN AREA OF CONVERGENCE ALONG THE 850 MB FRONT
WITH MUCAPES AROUND 500 J/KG. OVERALL DYNAMIC FORCING STILL LOOKS TO
BE QUITE WEAK WITH ONLY NOTABLE MIDLEVEL WAVE ONLY NOW MAKING IT
INTO SRN COLORADO. FEEL THE LATEST 18Z GFS MAY HAVE THE BEST HANDLE
ON THE POST SFC FRONTAL CONVECTION ALONG THE 850 MB FRONT RATHER
THAN THE NAM-WRF WHICH MAY BE A BIT TOO ROBUST WITH SFC DEWPOINTS.
STILL CANNOT TOTALLY DISCOUNT PREFRONTAL CONVECTION AFTER DARK AS
SUGGESTED BY RUC FORECAST...AND EVEN HINTED AT BY GFS BUFR SOUNDINGS
CLOSER TO CNTRL MISSOURI.

21

/332 PM CDT MON APR 21 2008/
CU FIELD HAS DEVELOPED ACROSS EASTERN KANSAS INTO WESTERN MISSOURI
THIS AFTERNOON IN THE WAKE OF MORNING STRATUS. BRIEF MESO LOW WAS
EVIDENT VIA VIS SATELLITE IMAGERY WITH WEAK REFLECTION IN THE SFC
OBSERVATIONS JUST EAST OF SALINA DURING THE EARLY AFTERNOON HOURS.
THIS FEATURE HAS SINCE BECOME STRETCHED AND ELONGATED AS SFC FRONTAL
BOUNDARY HAS CREPT INTO THE AREA. OTHERWISE...CU FIELD ENHANCING THIS
AFTERNOON AS INSTABILITY AXIS SLOWLY EDGES NORTHWARD INTO EASTERN
KANSAS.

CURRENTLY BECOMING PESSIMISTIC IN REGARDS TO WHETHER SFC BASED
CONVECTION WILL DEVELOP AS STOUT CAPPING REMAINS IN PLACE THIS
AFTERNOON ALONG WITH A LACK OF SUBSTANTIAL UPPER LEVEL SUPPORT.
NEVERTHELESS IF A STORM CAN BREAK THROUGH THE CAP AND DEVELOP WITHIN
PREFERENTIAL ENVIRONMENT...MLCAPE VALUES ON THE ORDER OF 1000J/KG
SHOULD BE EDGING INTO EASTERN KANSAS BY LATER THIS AFTERNOON AHEAD OF
THE SOUTHEASTERLY ADVANCING COLD FRONT CURRENTLY MOVING INTO
NORTHWEST MISSOURI. DEEP LAYER SHEAR REMAINS MARGINAL FOR
SUPERCELLULAR DEVELOPMENT WITH 0-6KM BULK SHEAR VECTORS STRUGGLING
TO REACH 30KTS ACROSS EASTERN KANSAS INTO WESTERN MISSOURI.
THEREFORE...WOULD LIKELY SEE A MIX OF PULSE TO MULTICELL DEVELOPMENT
WITH PERHAPS A SUPERCELL OR TWO IN THE MIX. MORE LIKELY DEVELOPMENT
SEEMS TO BE ALONG AND NORTH OF SFC BOUNDARY THIS EVENING...MORE
FOCUSED ALONG H85 BAROCLINIC ZONE WHERE INITIATION CAN FOCUS ABOVE
THE INVERSION. THIS DEVELOPMENT HAS THE POTENTIAL TO BECOME STRONG
TO SEVERE AS ADVANCING UPPER LEVEL IMPULSE WILL INCREASE OVERALL
DEEP LAYER SHEAR BY LATER THIS EVENING HELPING TO SUSTAIN UPDRAFTS.
IN ADDITION...MID LEVEL LAPSE RATES CURRENTLY ON THE ORDER OF 8.5
C/KM WOULD SUPPORT VIGOROUS UPDRAFTS WITH THE POTENTIAL TO PRODUCE
LARGE HAIL. ALSO...LATEST MESOSCALE ANALYSIS SHOWING DCAPE AOA 1000
J/KG ACROSS THE AREA WHICH WOULD SUPPORT STRONG DOWNDRAFT POTENTIAL
WITH MORE VIGOROUS ACTIVITY...WHICH SEEMS PLAUSIBLE GIVEN AMOUNT OF
MID LEVEL DRY AIR ABLE TO EVAPORATIVELY COOL ANY PRECIP.

SLOW MOVING FRONT MAY STILL LINGER ACROSS THE EASTERN COUNTIES BY
TOMORROW MORNING WITH PRECIP CHANCES LIKELY FOCUSED ACROSS THIS AREA
BY THEN. PRECIP SHOULD WIND DOWN DURING THE DAY TOMORROW WITH A BRIEF
REPRIEVE BY THE AFTERNOON HOURS. FRONT DOESNT LOOK TO MAKE IT VERY
FAR SOUTH BEFORE STALLING BY TOMORROW NIGHT....MOST LIKELY ACROSS
SOUTHERN MISSOURI AS PRESSURE FALLS PROMOTE EASTERLY LLVL FLOW TO
TAKE SHAPE BY WEDNESDAY MORNING. WARM FRONT LIFTS BACK INTO THE AREA
BY WEDNESDAY AHEAD OF THE NEXT UPPER LEVEL SHORT WAVE TROUGH TO
AFFECT THE AREA. FINE TUNED POPS A BIT FOR WEDNESDAY FOCUSING MORE
TOWARDS THE NIGHT TIME PERIODS...MORE ALIGNED WITH STRONGER UPPER
LEVEL SUPPORT. NEVERTHELESS...AMPLE MOISTURE SHOULD BE IN PLACE FOR
PRECIPITATION PRODUCTION.

DEROCHE

MEDIUM RANGE...

MOISTURE CONTINUES TO OVERSPREAD THE REGION DURING THE DAY THURSDAY.
ECMWF/GFS SEND A SHORTWAVE NORTHEAST ACROSS THE REGION DURING THE
DAY THURSDAY...AHEAD OF A COLD FRONT. MODELS ALSO CONTINUE TO SHOW
THE COLD FRONT MOVING SOUTH ACROSS THE AREA DURING THE DAY
FRIDAY...ALBEIT SOMEWHAT SLOWER. DUE TO PRETTY GOOD RUN TO RUN
CONSISTENCY IN THE LAST DAY OR SO...HAVE BUMPED UP POPS A LITTLE
MORE FOR THE THURSDAY THROUGH FRIDAY TIMEFRAME. AIRMASS WILL BE
FAIRLY JUICY SO LOCALLY HEAVY RAIN WILL BE POSSIBLE.

WILL CONTINUE THE DRY FORECAST FOR LATE FRIDAY NIGHT INTO SATURDAY.
HAVE GONE AHEAD AND INTRODUCED SLIGHT CHANCE POPS FOR SUNDAY...AS
FAVORED MORE CONSISTENT ECMWF BRINGS THE NEXT COLD FRONT ACROSS AT
THAT TIME. WITH FRONTS WOBBLING BACK AND FORTH ACROSS THE REGION
THROUGHOUT THE THURSDAY THROUGH MONDAY TIMEFRAME...WILL STICK WITH
NEAR NORMAL TEMPS.

NRR

&&

.AVIATION...

FOR THE 06Z TAFS...AS THE COLD FRONT PUSHES INTO MISSOURI AFT
MIDNIGHT EXPECT SCATTERED THUNDERSTORMS. WITH COOLER AIR ADVECTING
SE...THIS WILL AID IN BOUNDARY LAYER SATURATION WITH MVFR/IFR CIGS
DEVELOPING BTWN 06-10Z. SOLAR INSOLATION AND DRIER AIR FILTERING
SOUTHEAST WILL ALLOW FOR RAPID INCREASE IN CEILING HEIGHTS TUESDAY
MORNING.

DB

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Apr 21, 12:56 PM CDT, 13 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1256 PM CDT MON APR 21 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-221800-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
1256 PM CDT MON APR 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT WILL PUSH SLOWLY SOUTHEAST INTO NORTHWEST MISSOURI AND
NORTHEAST KANSAS THIS AFTERNOON AND THEN ACROSS THE REMAINDER OF THE OUTLOOK
AREA TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE VICINITY OF THE
FRONT THIS EVENING...WITH ADDITIONAL DEVELOPMENT POSSIBLE BEHIND THE
FRONT THROUGH THE EVENING AND OVERNIGHT HOURS. STRONG TO SOME SEVERE
THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE OUTLOOK
AREA...MAINLY SOUTHEAST OF A MOUND CITY MISSOURI TO GRANT CITY LINE
DURING THE EVENING AND OVERNIGHT HOURS TONIGHT. THE PRIMARY THREAT
WITH THE ANTICIPATED THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE COLD FRONT WILL PUSH SOUTH OF THE REGION ON TUESDAY BEFORE
STALLING JUST SOUTH OF MISSOURI AND LIFTING NORTHWARD AS A WARM FRONT
WEDNESDAY. THIS FRONT WILL RETURN THE THREAT OF THUNDERSTORMS TO THE
AREA WEDNESDAY NIGHT THROUGH FRIDAY. AT THIS TIME IT IS TOO EARLY TO
DETERMINE IF ANY OF THIS ACTIVITY COULD BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THE EVENING AND TONIGHT.

DEROCHE

In the hours before

Special weather statement, Apr 22, 2:10 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
210 AM CDT TUE APR 22 2008

MOZ013-020-021-028-220745-
BUCHANAN-CLINTON-DE KALB-PLATTE-
210 AM CDT TUE APR 22 2008

...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN PLATTE...SOUTHEASTERN
BUCHANAN...SOUTHWESTERN DEKALB AND WESTERN CLINTON COUNTIES UNTIL 245
AM CDT...

AT 207 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF
RUSHVILLE TO DEARBORN TO TRACY...MOVING NORTHEAST AT 37 MPH.

THESE STORMS WILL BE NEAR...
  CAMDEN POINT BY 215 AM CDT.
  AGENCY BY 220 AM CDT.
  EDGERTON BY 225 AM CDT.
  GOWER BY 230 AM CDT.
  CLARKSDALE...STEWARTSVILLE AND PLATTSBURG BY 245 AM CDT.

THE TOWNS OF DE KALB...FAUCETT AND EASTON ARE ALSO IN THE PATH OF
THESE STORMS.

NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS.

21
Special weather statement, Apr 22, 2:19 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
219 AM CDT TUE APR 22 2008

KSZ057-105-MOZ037-043-220745-
CASS-JACKSON-JOHNSON-MIAMI-
219 AM CDT TUE APR 22 2008

...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN MIAMI...NORTHWESTERN
CASS...SOUTHEASTERN JOHNSON AND SOUTHWESTERN JACKSON COUNTIES UNTIL
245 AM CDT...

AT 217 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LOUISBURG...MOVING NORTHEAST AT 28 MPH.

NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

21
Local storm report, Apr 22, 2:23 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
223 AM CDT TUE APR 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 AM     HAIL             NAPOLEON                39.13N 94.09W
04/22/2008  E1.00 INCH       LAFAYETTE          MO   TRAINED SPOTTER

            QUARTER HAIL NW LAFAYETTE COUNTY

&&

HMORGAN
Special weather statement, Apr 22, 2:39 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
239 AM CDT TUE APR 22 2008

KSZ057-104-105-MOZ029-030-037-043-220815-
CASS-CLAY-JACKSON-JOHNSON-MIAMI-RAY-WYANDOTTE-
239 AM CDT TUE APR 22 2008

...SIGNIFICANT WEATHER ALERT FOR EASTERN JOHNSON...EASTERN
WYANDOTTE...JACKSON...NORTHERN MIAMI...NORTHWESTERN CASS...SOUTHERN
CLAY AND SOUTHWESTERN RAY COUNTIES UNTIL 315 AM CDT...

AT 236 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM AVONDALE TO KANSAS
CITY TO LENEXA TO 7 MILES SOUTH OF EDGERTON...MOVING EAST AT 33 MPH.

THESE STORMS WILL BE NEAR...
  GLENAIRE AND SUGAR CREEK BY 245 AM CDT.
  GRANDVIEW...COURTNEY...RAYTOWN AND INDEPENDENCE BY 250 AM CDT.
  MISSOURI CITY...LAKE TAPAWINGO AND BELTON BY 300 AM CDT.
  LEES SUMMIT AND BLUE SPRINGS BY 305 AM CDT.
  SIBLEY BY 310 AM CDT.

THE TOWNS OF JOHNSON CO ARPT...OAKS...OAKWOOD...OAKWOOD PARK...
ROELAND PARK...CLARE...LACKMANS...STANLEY...RANDOLPH AND MAYWOOD ARE
ALSO IN THE PATH OF THESE STORMS.

PENNY SIZE HAIL IS EXPECTED WITH THESE STORMS.

21
Local storm report, Apr 22, 2:44 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
244 AM CDT TUE APR 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 AM     HAIL             5 NE FILLMORE           40.08N 94.91W
04/22/2008  E1.00 INCH       ANDREW             MO   TRAINED SPOTTER

            HAIL SIZE AT LEAST 1 INCH.

&&

MAS
Local storm report, Apr 22, 2:52 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
252 AM CDT TUE APR 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 AM     HAIL             KANSAS CITY             39.12N 94.55W
04/22/2008  M1.50 INCH       JACKSON            MO   TRAINED SPOTTER

            23RD AND COLLEGE

&&

HMORGAN

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 12:21 AM CDTSevere Thunderstorm WarningEAXClay, Jackson, Platte39 min
Apr 22, 1:01 AM CDTSevere Thunderstorm WarningEAXClay, Jackson, Platte29 min
Apr 22, 1:31 AM CDTSevere Thunderstorm WarningEAXClay, Jackson, Lafayette, Ray29 min
Apr 22, 2:02 AM CDTSevere Thunderstorm WarningEAXAndrew, Holt28 min
Apr 22, 2:24 AM CDTSevere Thunderstorm WarningEAXLafayette, Ray36 min
Apr 22, 2:27 AM CDTSevere Thunderstorm WarningEAXAndrew, Nodaway33 min
Apr 22, 3:22 AM CDTSevere Thunderstorm WarningEAXCass23 min
Apr 22, 3:41 AM CDTSevere Thunderstorm WarningEAXCass, Johnson34 min
Apr 22, 4:09 AM CDTSevere Thunderstorm WarningEAXBates, Cass, Henry36 min
Apr 22, 5:09 AM CDTAreal Flood AdvisoryEAXHenry6 hr
Apr 22, 8:34 AM CDTRiver Flood WarningEAXCass, Henry, Johnson21 hr
Apr 22, 12:27 PM CDTRiver Flood WarningEAXBates, Cass, Henry3 days

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.